New York, 2006Damaging Wind in New York, May 30, 2006
May 30, 2006 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 30, 2:10 PM EST, 55 minutes earlier.
Area forecast discussion, May 30, 2:10 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT TUE MAY 30 2006
.SYNOPSIS...A WEAK STATIONARY FRONT WILL BE THE FOCUS FOR SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. WITH A VERY UNSTABLE
ATMOSPHERE...SOME OF THE STORMS WILL BECOME STRONG TO LOCALLY SEVERE
THIS EVENING. THE STORMS WILL DIMINISH AFTER THE HEATING OF THE DAY
CEASES AND WE WILL LEFT WITH WIDELY SCATTERED SHOWERS OVERNIGHT INTO
EARLY WEDNESDAY. LATER ON WEDNESDAY...SCATTERED STORMS COULD FIRE UP
AGAIN AS WHAT IS LEFT OF THE FRONT...WHICH BEGINS TO PUSH TO THE
EAST.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...OUR COUNTY WARNING AREA (CWA)
IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 10 PM. A WEAK BACKDOOR
AND DISTURBANCE HAS BEEN ENOUGH TO BREAK THE CAP THIS AFTERNOON.
WITH HUGE CAPES (UP TO 3000 J/KG AND EVEN SOME WIND SHEAR UP TO 150)
SOME OF THE STORMS HAVE PULSED TO STRONG TO SEVERE LEVELS. ALREADY
HAVE REPORTS OF DAMAGE IN WARREN COUNTY. A CLUSTER OF STORMS WILL
LIKELY BUILD SOUTHWARD AND EVEN IF ON A SCATTERED BASIS...WILL
AFFECT MUCH OF THE CWA THROUGH EARLY EVENING. THERE IS SOME HINT
THAT THUS FAR...THE CONVECTION HAS BEEN OROGRAPHICALLY AIDED.
AFTER THIS ACTIVITY PRESUMBABLY DIES (SHORTLY AFTER SUNSET)...WE
WILL BE LEFT WITH LITTLE FORCING AND THERMODYNAMIC FORCING. SINCE
THE BOUNDARY WILL STILL NEARBY AND THE JUICE STILL THERE...CERTAINLY
WARRANTED TO KEEP SLIGHT POPS IN.
SEE NO REASON TO CONTINUE LOW CHANCES INTO THE FIRST OF WEDNESAY.
THE FRONTAL BOUNDARY LOOKS TO WASH OUT BY THEN. UPSTAIRS...THE
CENTER OF THE RDIGE ALOFT MOVES BACK US OVER...SO WE FEEL ALTHOUGH
WE CERTAINLY CANNOT RULE OUT SCATTERED AFTERNOON STORMS...THE
ACTIVITY SHOULD NOT BE AS EXTENSIVE OR STRONG AS TODAY.
AFTER WHAT SHOULD BE A RELATIVE QUIET NIGHT WEDNESDAY...A STRONGER
COLD FRONT...PRESSING FROM THE NW...COULD FIRE THINGS UP AGAIN ON
THURSDAY. KEPT LIKELY IN ALL DAY FOR NOW SINCE THERE ARE TIMING
DIFFERENCES WITH THE TIMING OF THE FRONT (THE GFS FASTER/NAM
SLOWER).
BOTH MODELS TEND TO STALL THIS FRONT OUT...THE GFS FURTHER
SOUTH...BUT BOTH INDICATE THE POTENTIAL FOR A SLOW MOVING SURFACE
WAVE MOVING ALONG IT...TO PRODUCE SOME PRETTY HEFT RAINFALL. THE
EARLY GFS PRODUCED 4-6 INCHES ACROSS PORTIONS OF THE REGION...THE
12Z HAS BACKED OFF SOMEWHAT BUT STILL SHOWING THE HEAVY RAIN. WE
THOUGHT ABOUT ISSUING AN ESF ABOUT THE POSSIBILITY OF WIDESPREAD
HEAVY RAINFALL...BUT GIVEN THE SITUATION AT HAND...AND THERE IS A
CONSIDERABLE AMOUNT OF UNCERTAINITY...WILL NOT ISSUE AT THIS
TIME.
WENT A LITTLE HIGHER THAN MAV NOS TONIGHT TOMORROW AND ESPECIALLY
TMORROW NIGHT...LEANING WITH THE WARMER MET READINGS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...THE BAROCLINIC
ZONE...STORM OR WHATEVER...SHOULD BE STARTING TO SLOWLY PUSH TO OUR
NE FRIDAY NIGHT INTO EARLY SATURDAY. HAVE KEPT HIGH CHANCES OF RAIN
IN FOR FRIDAY NIGHT...LOWERING TO EARLY SATURDAY. EVEN WITH THE
CUTOFF REGIME...THE GFS HAS THE CUTOFF SLOWLY LIFTING OUT AND BEING
REPLACED BY CANADIAN HIGH PRESSURE FOR WEEKEND. HAVE FOLLOWED HPCS
SOLUTION WHICH IS A LITTLE MORE PROGRESSIVE THAN THE LAST RUN.
&&
.AVIATION...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE
ENTIRE ALBANY REGION OF RESPONISIBLITY THROUGH 10 PM. THE THREAT IS
THERE FOR THUNDERSTORMS CONTAINING LARGE HAIL AND WIND GUSTS TO 60
MPH. HAVE NOT RELFECTED THESE VALUES IN THE INDIVIDUAL TAFS AS EVEN
IF THEY DO TAKE PLACE...WOULD ONLY DO SO FOR 15 MINS OR LESS. THE
GREATEST THREAT TO THE ALBANY TERMINAL IS BETWEEN 5-6PM. THERE
THREAT IS LESS FOR POUKEEPSIE. AFTER THE STORMS...WE WILL BE LEFT
WITH MVFR TO LOCALLY IFR/LIFR CONDITIONS TONIGHT WITH FOG AND LOW
CLOUDS. THESE SHOULD BOTH OFF FAIRLY QUICKLY ON WEDNESDAY. MORE
CONVECTION CAN BE EXPECTED LATER ON WEDNESDAY...BUT IT DOES NOT
LOOKS AS EXTENSIVE OR STRONG AS TODAY.
&&
.HYDROLOGY...DEALING WITH BACKBUILDING THUNDER PRODUCING HEAVY RAIN
WITH UP TO 3 INCHES ESTIMATED ON DOPPLER RADAR IN SE HAMILTON
COUNTY. SOME OF THAT MIGHT BE HAIL CONTAINMATED. LOCALIZED FLASH
FLOODING A POSSIBILITY WITH THE STORM...BUT SO FAR...HAVE MOVED
ENOUGH NOT TO PRODUCE ANY MAJOR FLOODING PROBLEMS. AFTER THE STORMS
SETTLED DOWN...NO HYDRO PROBLEMS EXPECTED LATER TONIGHT. MORE
THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE ON WEDENSDAY...ON A MORE
ISOLATED NATURE
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
SYNOPSIS...
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...SNYDER
HYDROLOGY...
Hazardous weather outlook, May 30, 1:49 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT TUE MAY 30 2006
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311900-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
249 PM EDT TUE MAY 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
422 IN EFFECT UNTIL 10 PM EDT THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...
IN NORTHERN CONNECTICUT
LITCHFIELD
IN WESTERN MASSACHUSETTS
BERKSHIRE
IN EAST CENTRAL NEW YORK
ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON...HERKIMER
MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER
WARREN AND WASHINGTON
IN SOUTHERN VERMONT
BENNINGTON AND WINDHAM
In the hours before
Special weather statement, May 30, 12:48 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT TUE MAY 30 2006
NYZ042-043-301815-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
148 PM EDT TUE MAY 30 2006
...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 30
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 32 MILES NORTH OF ROGERS ROCK CAMPGROUND
TO 13 MILES NORTHEAST OF ROGERS ROCK CAMPGROUND TO 6 MILES NORTH OF
BOLTON LANDING TO WARRENSBURG TO 35 MILES WEST OF WARRENSBURG...OR
ALONG A LINE EXTENDING FROM VERGENNES TO 9 MILES SOUTHWEST OF
MIDDLEBURY TO 12 MILES NORTHWEST OF WHITEHALL TO WARRENSBURG TO 15
MILES SOUTH OF SPECULATOR...AND MOVING EAST AT 15 MPH.
THUNDERSTORMS WILL BE NEAR...
WARRENSBURG BY 155 PM EDT
BOLTON LANDING BY 205 PM EDT
HULETTS LANDING BY 210 PM EDT
SNYDER
Local storm report, May 30, 1:56 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG WELLS 43.39N 74.29W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
0230 PM TSTM WND DMG LAKE PLEASANT 43.47N 74.41W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
0230 PM TSTM WND DMG ARIETTA 43.25N 74.52W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
&&
JQUINLANLocal storm report, May 30, 2:06 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG POTTERSVILLE 43.73N 73.82W
05/30/2006 WARREN NY POST OFFICE
TREES AND POWERLINES DOWN.
&&
JQUINLANLocal storm report, May 30, 2:57 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL CAROGA LAKE 43.14N 74.48W
05/30/2006 M0.75 INCH FULTON NY TRAINED SPOTTER
&&
JQUINLANLocal storm report, May 30, 3:02 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CAROGA LAKE 43.14N 74.48W
05/30/2006 M0.88 INCH FULTON NY TRAINED SPOTTER
&&
JQUINLANThunderstorm Wind, Fulton
- When
- May 30, 3:05 PM EST
- Where
- Fulton County, Mayfield
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 43.100, -74.267
Numerous trees were blown down along Route 30 and Lakeside Drive at Sacandaga Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, May 30, 20061 death · 1 injured · $17,000 · 50 kt wind · 5 events
- Heat in Illinois, May 30, 20061 death · 1 event
- Flash Flood and Hail in Texas, May 30 to 31, 2006$475,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Michigan, May 30, 2006$332,000 · 1 in hail · 19 events
- Flooding and Hail in Illinois, May 30, 2006$276,000 · 0.88 in hail · 11 events
- Hail and Damaging Winds in Michigan, May 30, 2006$235,000 · 52 kt wind · 14 events
- Hail and Damaging Winds in Indiana, May 30, 2006$95,000 · 60 kt wind · 10 events
- Flash Flooding and Heavy Rain in Kansas, May 30, 2006$111,000 · 4 events
- Flash Flood in New York, May 30, 2006$100,000 · 1 event
- Hail and Damaging Winds in Alabama, May 30, 2006$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in New York, May 30, 2006$50,000 · 1.75 in hail · 2 events
- Flooding and Hail in Kansas, May 30, 20061.5 in hail · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512151.